Bacitracin Zinc Ointment Yeast Infection

Frequently Asked Questions

  1. QUESTION:
    Vaginal yeast infection. Why wont the symptoms go away? Would it be okay for me to use Bacitracin zinc? Help!?
    This is pretty long but im miserable so try to bear with me.... After about a week and a half of taking penicillin for a strep throat, I was diagnosed with a yeast infection on moday. I was told that my infection wasn't too serious and that i could buy an over the counter treatment because i am allergic to the persciption, so i bought vagistat-1and used on tuesday night before bed (after taking a shower). I also bought a vaginal itching and pain relieving cream and slept with that on too, which relieved the itching completely. When i woke up on wednesday morning i had horrible pain and tremendous swelling of the vulva and labia area with no serious itching and a very small amout of the yeasty discharge compared to what i had before the treatment (the swelling and pain was so bad that i had to ice it and take aleve to help it go down). The swelling seemed to go down but i was still very sore down there. I was thinking that this reaction could have came from the pain relieving cream, so i washed it off in the shower and did not put it on again that day, but i was still sore. When i went to use the bathroom before bed i noticed that the swelling was back, so i took more aleve and iced it again. Thursday morning i had no swelling, little pain, and no yeasty discharge so i thought i was going to be okay... that is untill the itching came back. I still did not use the pain relieving cream and i restrained myself from scratching at it because the irritation wasn't too severe, and i knew it would get worse if i touched it. I was okay for the whole day, took a shower and slept fine the whole night. Friday morning (today) i noticed the discharge was coming back heavy again and slight itching again but, no swelling and just mild pain so i ignored it. About and hour ago the itching became so intense i could't help but to scratch. I scratched so much that i made myself bleed. I'm also very sore, swollen again, and still the heavy discharge. I tried the pain relieving cream again, it seemed to help ALOT. I also iced it and took aleve to bring the swelling down. I dont think the treatment helped, i have heavy yeast and discharge and even though i'm okay for right now, i know its all gonna happen again. (I'm positive it's not an STD or bacterial vaginitis by the way). Any advice? Is this common? I'm miserable and don't know what to do anymore. Should i buy another treatment? Would i be okay to put bacitracin zinc first-aid antibiotic ointment on it and possibly little bit inside of me to try helping? Please help, i'm desperate! :(

    • ANSWER:
      At this point, you have tried everything that I would suggest and you should go back to the doctor, or even the Urgent care. This is soooo miserable that it will drive you crazy if you don't. If you can't get it, try taking benadryl, it will help with the itching, and sit in a cool bath. Take a book and do not scratch! It will make it worse. I would not use the cream again, it sounds like you have had a reaction to it. You could also try plain yogurt, I know that it sounds weird, but it is a natural treatment for yeast infections, and actually cools and soothes, but be sure to try it on a small area first to make sure that it does not burn from the scratching. I used to have this problem with every dose of antibiotics that I had, it is very frustrating. Good luck

  2. QUESTION:
    burning and itching vagina. HELP?
    soo..i got abortion 3 weeks ago. spotting for a week then everything was fine. Until 2 days ago, my vagina itch a little & hurt feel burning whenever i pee, wipe, and clean it in the shower. my friend got abortion before too, but she only hurt when she pee and they gave her antibiotic. i've read online and some ppl say it could be yeast infection or uti. usually, i keep mine VERY clean. a few days ago, when i poop so hard that it hurts, then a few day later my butt hole is itching, hurting when its dry, only the outside the area of the hole.
    so i called my pph for an appointment. and right now its hurting and itching so bad, i used the bacitracin zinc ointment; first aid antibiotic for both and it feels way better. i take a look at my vagina i saw theres a few tiny red dots. what is that? like i said, I KEEP MINE VERY CLEAN
    btw, i used the bacitracin zinc ointment to make it feels a lil bit better becauce i have work later.
    SORRY IF I DONT EXPLAIN IT CLEARLY
    thank you
    i already when to my doctor, its not yeast infection or uti. my doc said i got a small cut when they did the procedure thats y it got infection, nothing serious

    • ANSWER:
      Yeast infection for sure. Get to the pharmacy and get some cream, they have vaginal inserts and vulvar creams.

      ~Divine

      Edit - Good you got that figured out. No one needs an infection in their yoni.

      Yoni (योनि ) is a Sanskrit word that means "womb, vulva, vagina, place of birth, source, origin"

  3. QUESTION:
    PLEASE HELP!!! I RLY NEED ADVICE!!!!!?
    I think I a penis foreskin condition called Balanitis! (I think)
    according to this -->
    http://www.steadyhealth.com/foreskin_burn_t67008.html
    foreskin dryness, red burn areas under foreskin, flaking genitals. Now I bought a med, for my chappy lips seems to be more or less same symptoms(like eczema). Life brand Antibiotic Ointment Bacitracin Zinc and Polymyxin B sulfate ointment USP (Prvents infection&aids healing of minor cuts, scrapes & burns) Each gram contains Bacitracin Zinc 500 units and Polymyxin B Sulfate 10,000 units. Also contains white petrolatum.I tried some (very little on a small area) yesterday night and it seemed to work for a few hours(put I put very little so yea). No secondary effects. Should I continue using this med? yes I know I have to see a doc but its sunday and appointment takes 1 week to get, I need relief. so by that time I get the appointment itll be monday next.

    ONLINE DOCS AND NURSES PLEASE HELP I rly need to know if this thing is okay to apply everywhere (and yea ill go see a doc soon but it flakes and gets sore and tight and red if I dont treat it meanwhile)

    • ANSWER:
      It certainly sounds like balanitis or a yeast infection.

      I'm not sure you should be using that ointment - it might help now, but it could also make things worse later. There are things you could try.

      First, make sure you pull back your foreskin and wash under there every time you take a shower/bath. Only use water, as it's possible that if you used soap on your foreskin/penis, that could be the cause of your balanitis. Some soaps are just too harsh for the sensitive skin there, so try not using any soap for a few days. When you're done, make sure you dry the area gently with a towel or let it "air dry" for a minute or two before returning your foreskin back over the glans (penis head).

      When you urinate, pull back your foreskin and when you're done, wipe the last drops of urine on either a piece of toilet paper or the back of your hand (you're going to wash your hands anyway). This will help prevent drops of urine from remaining under your foreskin which could sometimes make balanitis/yeast infections a bit worse.

      Next, you could try applying body lotion to the affected area. If it's dry, flaky, itchy, etc, applying lotion to where that's happening could help. Lastly, drink cranberry juice and eat yogurt, as these foods help the body fight off yeast infections.

      I hope this helps. If it doesn't clear or get better within 2-3 days, then call your doctor. He/she will have some kind of antibacterial/antifungal cream for the area. Oh, and it may be a good idea to abstain from masturbating or sex until you're foreskin's back to normal as friction can make things worse.

  4. QUESTION:
    for women only! please help?!?
    my lips around my vagina are very dry, and they are cracking (like when your skin is too dry on your hands) and its bleeding and its painful, is there a special lotion i should use or is any lotion fine to use?

    • ANSWER:
      A lot of lotions have drying agents that would just make it worse. They also alter the biology in that area, that upsets the balance of cultures and could show up as an infection.

      And don't put anything anti biotic on it (like bacitracin zinc ointment, what Neosporin is). The petroleum jelly in it will temporarily relieve the dryness, but the antibiotics in it will almost guarantee an infection later on. Vaseline would be better because it is at least biologically inert.

      And don't use oil on it. that will replace water in the skin and only make dryness worse in the long run.

      The dry skin might be a symptom of something else, most likely fungus.

      If you treat it like a yeast infection it should clear up.

bacitracin zinc ointment yeast infection